MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); IMPLANTABLE TORIC COLLAMER LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); IMPLANTABLE TORIC COLLAMER LENS
Model Number VTICM5 13.2
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4,a5, a6-unk.H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm5 13.2 implantable collamer lens of -10.00/1.0/015 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6) 2023.Excessive vault is reported.Reportedly, the lens remains implanted.The cause of event is reported as other: icl calculation software and/or wtw from device (alcon biograph) over sizing.Per reporter the ocos software worked as intended, but the outcome was not expected.
 
Additional Manufacturer Narrative
H6 - medical device problem code 1494: off-label use (safety and effectiveness of the lens has not been established in patients with: keratoconus).Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -10.0/1.0/015 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The lens was exchanged for a same model and shorter length lens on (b)(6) 2023 due to excessive vault.Per follow up email "the vault remained at around 800 microns on 1 and 3 months postoperative emaxminations".Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned found the lens returned in liquid with residue/debris on the lens in a microcentrifuge vial.Visual inspection found the haptic torn.Dimensional inspection found the lens to be within specifications.Claim #(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
IMPLANTABLE TORIC COLLAMER LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17980732
Report Number2023826-2023-04712
Device Sequence Number2467098
Product Code QCB
UDI-Device Identifier00840311311187
UDI-Public00840311311187
Combination Product (Y/N)N
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Model NumberVTICM5 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer12/19/2023
12/27/2023
01/29/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/19/2023
01/08/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale